biomimetical (biomimetical) wrote in vaginapagina,
biomimetical
biomimetical
vaginapagina

Ahhh! I'm so upset! (Thanks, Depo)

So today I went to Planned Parenthood to change my birth control. I've been on the Nuvaring for almost 2 years now, and my blood pressure kept getting higher and higher despite exercise and healthy eating. I was planning on switching to the Mirena, but I don't get health insurance until January, and if it covers the Mirena then I won't get it through PP. But until then, I needed something, so the nurse practitioner recommended that I go off the Nuvaring and try a progesterone type of BC. Since I'm not the type to take a pill every day, she recommended the Depo shot and briefly mentioned that I might have irregular spotting and some women gained a little bit weight, but it was no big deal. She went to get the shot ready, and I looked up the side effects on my medication app on my iPod (no internet necessary). Only saw the bone density loss effect. I asked her about it, she said it wasn't a problem since I'd only be on it for three months.

I got the shot and went home.

Then I looked up the side effects.

OH. MY. GOD. It sounds like the worst hormonal birth control ever created. Nearly everyone gained weight from it - 25% gained a large amount within the first 6th months - and it seems like every person on Depo bleeds every day. Studies showed that Depo is the only HBC with definite proof that women gain weight on it. Like, when I was at PP I thought the nurse meant only a tiny bit of weight that all women could gain from HBC. I didn't think it would be ten to thirty to sixty freaking pounds!!! Only a tiny fraction of people seemed satisfied with Depo. Most reported weight gain and bleeding that never went away even after getting off the shot.

So now I'm really upset (and all of a sudden my abdomen feels really bloated, possibly through paranoia, but it feels like that kind of bloat you get before your period)(OH GOD. THE BLOATING.). I never make impulse decisions (it took me a month to decide on the Nuvaring and a year to decide to eventually get the Mirena), and I feel like I really should have looked up the Depo shot online before I got it because I never, ever, EVER would have chosen it if I had read what I know now. What the hell was I thinking????

I'm starting a new job in December and the last thing I need is to deal with a significant change while I'm trying to figure out work and all this new stuff. I'm also leaving for NJ tomorrow to help with the disaster relief efforts for 2 weeks and I don't need to be bleeding the whole time I'm there.

But I'm stuck with whatever side effects for three months.

I don't know, I am just so so upset that I made this horrible decision. I'm really scared about the weight gain (SEVENTY percent of women gained weight on it) since I live with parents who are really negative about it (really dumb, I know, but after a while their words have an effect), worried about the bleeding, worried these won't stop once I'm off the Depo shot, and mad that the nurse practitioner blew it off like the side effects were nothing when so many people clearly hate this form of birth control.

ETA: Just wanted to add that I do not believe being large or gaining weight is bad. Absolutely not. Just worried that a quick scan of people who had side effects on Depo showed that they seemed, to me, a lot more upset about their side effects (be it weight gain or bleeding or bone density loss) than those with side effects on the Nuvaring, my previous form of HBC. And freaking out while I have a new job/am helping with Hurricane Sandy is not what I need right now. And I am unfortunately not in a living situation where weight gain is tolerated, so I kind of wish I knew about it before I got the shot. My apologies, and thanks to the VP mod for the headsup./edit

Anyway, since I'm freaking out, I was wondering if anyone had any words of comfort to make me feel better. I know it's too soon to have psychotic side effects, but I'm already starting to cry at my stupid, impulsive decision to get a Depo-Provera shot. :( And I still feel super bloated!!!
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 27 comments